Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2000, 4:47 PM CDT for Logan County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 4:47 PM CDT (21:47 UTC)
- Expired
- May 24, 2000, 5:10 PM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Logan County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS53 KLMK 242148 SVRSDF KYC141-242210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 447 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 510 PM CDT * AT 444 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF SOUTH UNION...OR ABOUT 21 MILES WEST OF BOWLING GREEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH UNION AROUND 505 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:56 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 24, 1:56 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE MAY 23 2000 HAV TO ACCESS THE POTENTIAL FOR MOR SEVERE WX THIS AFTN/EVE AND CHC OF PRECIP TNGT IN S AND AGN ON FRI WITH RTN MOIST. AT 18Z MOIST..UNSTBL AIRMS STILL OVR KY WITH BEST LI/S OVR ECNTRL PTN CWA. VSBL SAT INDCTS BNDRYS PRSNT N OF OH RVR WITH WK CDFNT STILL OVR CNTRL IN. NEW SWO CONTS SLGT RISK OVR ALL OF CWA WITH MDT RISK CONFINED TO KS/OK/MO/AR. PNTNL STILL THERE FOR TSTMS TO DVLP ALG/VCNTY CDFNT AS IT CONTS S THIS AFTN/TNGT. MDL LI/S...THCKNS INDCT CDFNT WILL CONT S OVRNGT WITH BST CHC PRECIP OVRNGT VCNTY KY/TN BRDR. MDLS PROBABLY INDCTG MCS DVLPG W VCNTY MDT RISK AND MOVG E ALG CDFNT OVRNGT WITH INCRS IN MN RH FOR 12Z THURS. SRN PTN CWA CONTS CLDY ON THURS WITH CHC SHWRS WHILE N SHOULD BE AT LEAST PTLY SUNNY. AT THIS POINT AM INCLINED TO CONT FFA ALG SRN PTN CWA THRU 12Z. WILL ACCESS FRTHR AS TSTMS DVLP DRNG COURSE OF AFTN/EVE. MOIST BGNS TO RTRN ON FRI AND OF WRM FNT AS LO PRES MOVS ACRS SRN PLNS. ETA MAY BE RUSHG PRECIP BUT 3HRLY POPS INDCT BST CHC AFTN SO WILL INDCT SO IN ZNS. AT LEAST TEMP TREND APPRS GD AND WILL LKLY DEVIATE LTL. .SDF...FFA SCNTRL KY TNGT RNK WAA AT 850 OCCURS TODAY AS WELL. FEEL THAT SCATTERED STORMS WILL DEVELOP AGAIN THIS AFTN...SO WILL KEEP CHANCE POPS GOING THIS AFTN. ALL MODELS SHOWING MORE TSTMS TONIGHT...WHICH IS REASONABLE GIVEN CONTINUED WAA AND NW FLOW ALOFT. WILL PUT POPS IN GOOD CHANCE CATEGORY AND WORD AS SCATTERED. FOR WEDNESDAY...SURFACE TROF MOVES THROUGH NORTHERN SECTIONS OF FA DURING THE DAY...STABILIZING THE ATMS. AHEAD OF TROF...MOISTURE AND INSTABILITY CONTINUE. WILL KEEP LOW CHANCE POPS GOING...BUT WILL END IN THE EARLY AFTN NW FA. FWC/FAN TEMPS CLOSE THIS AFTN AND LOOK OKAY GIVEN WAA PATTERN. WILL GO WITH WARMER FAN NUMBERS kTONIGHT IN CONTINUED SW FLOW AT SFC. NUMBERS LOOK OKAY FOR WEDNESDAY AS WELL. .SDF...NONE CS
In the hours before
Special weather statement, May 24, 12:30 PM CDT, 4 hours 17 minutes before
KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-241945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT WED MAY 24 2000 THE STORM PREDICTION CENTER CONTINUES TO INDCATE THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY TODAY AND THIS EVENING. WARM...MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE OVER KENTUCKY TODAY. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTH CROSSING THE OHIO RIVER THIS EVENING AND COMING TO REST NEAR THE TENNESSEE BORDER OVERNIGHT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN FIRE OVER THE REGION. SOME OF THE THUNDERSTORMS MAY EVEN BECOME OVER CENTRAL KENTUCKY THIS AFTERNOON. AS THE COLD FRONT MOVES SOUTH TONIGHT THE THREAT OF SEVERE WEATHER WILL SHIFT TOWARD SOUTH CENTRAL KENTUCKY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HAIL AND DAMAGING WINDS. DANGEROUS LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY OVER SOUTH CENTRAL KENTUCKY ARE ALSO POSSIBLE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. RNK
Special weather statement, May 24, 12:30 PM CDT, 4 hours 17 minutes before
KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-250000- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT WED MAY 24 2000 THE STORM PREDICTION CENTER CONTINUES TO INDCATE THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY TODAY AND THIS EVENING. WARM...MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE OVER KENTUCKY TODAY. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTH CROSSING THE OHIO RIVER THIS EVENING AND COMING TO REST NEAR THE TENNESSEE BORDER OVERNIGHT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN FIRE OVER THE REGION. SOME OF THE THUNDERSTORMS MAY EVEN BECOME OVER CENTRAL KENTUCKY THIS AFTERNOON. AS THE COLD FRONT MOVES SOUTH TONIGHT THE THREAT OF SEVERE WEATHER WILL SHIFT TOWARD SOUTH CENTRAL KENTUCKY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HAIL AND DAMAGING WINDS. DANGEROUS LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY OVER SOUTH CENTRAL KENTUCKY ARE ALSO POSSIBLE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. RNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| May 23, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 27 min |
| May 23, 11:52 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 24, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Grayson | 27 min |
| May 24, 1:01 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| May 24, 5:04 PM CDT | Tornado Warning | LMK | Logan | 26 min |
| May 24, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 34 min |
| May 24, 5:27 PM CDT | Tornado Warning | LMK | Simpson, Warren | 33 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson | 33 min |
| May 24, 6:02 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 28 min |
| May 24, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| May 24, 6:51 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.